Alert archive / Kansas / Wind Advisories in 2023
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 12, 2023, 2:38 PM CDT for 19 counties in Kansas. It took effect at Oct 13, 2023, 5:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2023, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 13, 2023, 5:00 AM CDT
- Expired
- Oct 13, 2023, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
556 WWUS73 KICT 121938 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 238 PM CDT Thu Oct 12 2023 KSZ032-033-047-048-050-067-130945- /O.NEW.KICT.WI.Y.0017.231013T1000Z-231013T2300Z/ /O.CON.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 238 PM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CDT FRIDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno Counties. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 5 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049-051>053-068>070-082-083-091>094-130945- /O.NEW.KICT.WI.Y.0017.231013T1300Z-231013T2300Z/ /O.CON.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 238 PM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CDT FRIDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 8 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-098-099-130000- /O.CON.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ Woodson-Wilson-Chautauqua-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 238 PM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
709 WWUS73 KICT 122358 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 658 PM CDT Thu Oct 12 2023 KSZ032-033-047-048-050-067-131400- /O.EXP.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ /O.CON.KICT.WI.Y.0017.231013T1000Z-231013T2300Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 658 PM CDT Thu Oct 12 2023 ...TODAY'S WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ...A SECOND WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno Counties. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 5 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049-051>053-068>070-082-083-091>094-131400- /O.EXP.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ /O.CON.KICT.WI.Y.0017.231013T1300Z-231013T2300Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 658 PM CDT Thu Oct 12 2023 ...TODAY'S WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ...A SECOND WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 8 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-098-099-130100- /O.EXP.KICT.WI.Y.0016.000000T0000Z-231013T0000Z/ Woodson-Wilson-Chautauqua-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 658 PM CDT Thu Oct 12 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have fallen below advisory criteria. However, a few stronger gusts will remain possible through this evening. $$
597 WWUS73 KICT 130844 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 344 AM CDT Fri Oct 13 2023 KSZ032-033-047-048-050-067-132245- /O.EXT.KICT.WI.Y.0017.231013T1000Z-231014T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 344 AM CDT Fri Oct 13 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts around 50 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dirt may reduce visibilities, especially near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049-051>053-068>070-082-083-091>094-132245- /O.EXT.KICT.WI.Y.0017.231013T1300Z-231014T0000Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 344 AM CDT Fri Oct 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dirt may reduce visibilities, especially near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
875 WWUS73 KICT 131610 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1110 AM CDT Fri Oct 13 2023 KSZ032-047-140000- /O.UPG.KICT.WI.Y.0017.000000T0000Z-231014T0000Z/ /O.NEW.KICT.HW.W.0003.231013T1610Z-231014T0000Z/ Russell-Barton- Including the cities of Russell and Great Bend 1110 AM CDT Fri Oct 13 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Russell and Barton Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down tree limbs and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dirt may result in drastically reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>070-082-083-091>094-140000- /O.CON.KICT.WI.Y.0017.000000T0000Z-231014T0000Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 1110 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph. * WHERE...Lincoln, Ellsworth, Saline, Rice, McPherson, Marion, Chase, Reno, Harvey, Butler, Greenwood, Kingman, Sedgwick, Harper, Sumner, Cowley, and Elk. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dirt may reduce visibilities, especially near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
856 WWUS73 KICT 132009 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 309 PM CDT Fri Oct 13 2023 KSZ032-047-140000- /O.CON.KICT.HW.W.0003.000000T0000Z-231014T0000Z/ Russell-Barton- Including the cities of Russell and Great Bend 309 PM CDT Fri Oct 13 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 58 mph. * WHERE...Russell and Barton Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down tree limbs and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dirt may result in drastically reduced visibilities. * ADDITIONAL DETAILS...Blowing dirt may reduce visibilities, especially near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>070-082-083-091>094-140000- /O.CON.KICT.WI.Y.0017.000000T0000Z-231014T0000Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 309 PM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph. * WHERE...Lincoln, Ellsworth, Saline, Rice, McPherson, Marion, Chase, Reno, Harvey, Butler, Greenwood, Kingman, Sedgwick, Harper, Sumner, Cowley, and Elk. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dirt may reduce visibilities, especially near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
577 WWUS73 KICT 132357 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 657 PM CDT Fri Oct 13 2023 KSZ032-047-140100- /O.EXP.KICT.HW.W.0003.000000T0000Z-231014T0000Z/ Russell-Barton- Including the cities of Russell and Great Bend 657 PM CDT Fri Oct 13 2023 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have fallen below warning criteria. $$ KSZ033-048>053-067>070-082-083-091>094-140100- /O.EXP.KICT.WI.Y.0017.000000T0000Z-231014T0000Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 657 PM CDT Fri Oct 13 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:54 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 12, 12:54 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1254 PM CDT Thu Oct 12 2023 ...Updated Aviation Discussion... .SHORT TERM...(Today through Saturday night) Issued at 254 AM CDT Thu Oct 12 2023 Forecast Highlights: * Unseasonably warm and windy today. * A conditional chance of strong/severe storms this afternoon thru this evening. * Much cooler with strong/gusty northwest winds tonight and Friday. Below normal temperatures and dry weather Friday through the weekend. Strong warm advection/moisture transport has led to widely scattered showers/storms developing across northern KS early this morning, just to the north of I-70. So will include a slight pop for this chance along I-70 at least until sunrise for portions of central KS. The tightening pressure gradient, ahead of the shortwave currently moving across the Rockies, has led to winds already gusting close to 40 mph in central KS. Expect this gradient to continue to tighten during the daylight hours, with deep mixing leading to widespread sustained winds of 30-35 mph with gusts of 40 to 45 mph across most of the area. So will expand the wind advisory for today to include the entire area. The strong warm advection ahead of an approaching dryline will lead to optimal downslope conditions with max temperatures expected to climb into the upper 80s for areas along the I-135 corridor. The strong gusty winds and much drier air pushing behind the dry line will lead a very high to extreme grassland fire danger today, see the fire weather section below. The rather vigorous shortwave in the Rockies will move into the front range today, leading to a low pressure area in NW KS deepening, as it lifts NE into southern Neb. As the low swings north, a dry line and cold front will surge east, moving into central KS by this afternoon. Models are in fairly good agreement on the timing of the system and the boundaries, with a warm elevated mixed layer (CAP) keeping most of the daytime convective chances at bey as the dry line pushes to along I-135. So think convective chances along the initial dry line look small, as low level moisture quality isnt that great, but cannot rule out an isolated strong/severe storm. Better (but small) chances for convection looks to be for this evening, for areas east of I-135, as the cold front catches up to the dryline, with increasing low level convergence/lift. Strong to severe storm chances look like a high shear/low instability setup as the cold front races east across the forecast area for this evening as it moves east towards the KS Turnpike. Severe storm chances still look highly conditional as lots of uncertainty on the low level moisture quality, but the strong bulk shear associated with the system suggests a strong to severe storm chance, IF storms can develop. Think the convective chances may be highly conditional, based on an expected warm elevated mixed layer (CAP) in the warm sector, and the lack of low level moisture that will get pulled north with this system. Latest models keep the bulk of the convection to the north- northeast of the forecast area, with possibly some convection "zippering" down the front for this evening. Could see an isolated storm or two further south with the "best" chances being east of the KS Turnpike. Again a big IF, but IF a storm can develop than directional shear suggests a few embedded supercells are possible with quarter size hail and damaging winds of 60 mph the main concern. Model hodographs suggest the slim tornado threat will stay north-northeast of the forecast area. In wake of this storm system, confidence is increasing in much cooler weather and stout/gusty west-northwest winds for late tonight and Friday, as the deep low pressure area exits to the northeast. Could even see some wind gusts to 50 mph for portions of central and south central KS for early Fri morning, so think an additional wind advisory will be needed across central KS for Fri. Ketcham .LONG TERM...(Sunday through Wednesday) Issued at 254 AM CDT Thu Oct 12 2023 The main concern going into the weekend will be chances for patchy frost across most of central KS as a ridge of Canadian high pressure settles over the area with low temperatures expected to be in the middle 30s for Sun and Mon morning. Medium range models show a mid level wave moving towards the central plains next on Wednesday and try to generate precipitation for the middle of next week, however the return of quality moisture will likely be delayed due to the strong surface high pressure shoving a cold front well south into the Gulf of Mexico. Precipitation chances look limited across Kansas for Wednesday. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1242 PM CDT Thu Oct 12 2023 Strong and gusty south winds will prevail today, as deep low pressure approaches from the west. Rich low-level moisture for October standards will support widespread MVFR ceilings through this evening and tonight (persisting longest over eastern KS). Cannot rule out a few isolated thunderstorms late this afternoon through the evening, mainly along and west of the Flint Hills, as a dryline sharpens across central and south-central KS. Should a storm or two form, the main threats will be large hail and damaging winds. These shower/storm chances will shift into far eastern Kansas overnight, but severe chances will diminish with time and eastward extent. Finally, a strong cold front will surge southeast across the region overnight through Friday morning, with strong/gusty northwest winds in its wake, along with the potential for MVFR to low VFR ceilings (especially northwest of the KS Turnpike). && .FIRE WEATHER... Issued at 254 AM CDT Thu Oct 12 2023 Gusty south winds combined with warm and drier air today, will lead to a very high to extreme grassland fire danger. The greatest risk of extreme grassland fire danger values will be across central Kansas, where a Red Flag Warning has been issued as much drier air moves into the area. Meanwhile, a strong cold front will move across the region late tonight and cause the winds to switch around to the northwest. The combination of very strong northwest winds and dry air will cause the grassland fire danger levels to reach the very high category across central and south central Kansas on Friday. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 52 64 44 / 20 20 0 0 Hutchinson 82 49 62 42 / 20 20 0 0 Newton 78 50 63 44 / 20 30 0 0 ElDorado 75 52 64 44 / 20 30 0 0 Winfield-KWLD 79 54 68 45 / 10 30 0 0 Russell 84 47 58 41 / 20 10 10 0 Great Bend 84 46 59 40 / 20 10 0 0 Salina 81 50 61 44 / 30 30 0 0 McPherson 80 48 61 42 / 20 30 0 0 Coffeyville 77 59 71 47 / 0 40 20 0 Chanute 76 59 68 47 / 0 40 20 0 Iola 76 57 68 47 / 0 40 20 0 Parsons-KPPF 77 59 70 47 / 0 40 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for KSZ032-033-047>053- 067>071-082-083-091>095-098-099. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...ADK FIRE WEATHER...Ketcham
Hazardous weather outlook, Oct 12, 10:47 AM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1047 AM CDT Thu Oct 12 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131600- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1047 AM CDT Thu Oct 12 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong and gusty south winds will support very high to extreme grassland fire danger through early evening, highest across central Kansas. Wind gusts may reach or exceed 45 mph at times. Refer to the central Kansas Red Flag warning for further details. A few isolated strong to severe thunderstorms are possible late this afternoon through the evening, with the highest chances generally along and west of the Flint Hills. The primary concerns are quarter sized hail and damaging winds up to 60 mph, although an isolated tornado cannot be ruled out over mainly central and north- central Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very high grassland fire danger is expected Friday areawide, due to strong and gusty northwest winds. Gusts could reach or exceed 50 mph at times. Frost is possible Saturday night into Sunday morning, and again Sunday night into Monday morning, as cooler air spreads south through the region. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed for a time late this afternoon through the evening, mainly along and west of the Flint Hills. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:02 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 16 hr |
| Oct 12, 5:59 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Oct 12, 6:04 PM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Oct 12, 6:06 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Oct 12, 6:32 PM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Oct 12, 6:59 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.